Hail, Stonewall
- When
- June 11, 5:34 PM CST
- Where
- Stonewall County, 1 mi N of Aspermont
- Measured
- 0.88 in hail
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.167, -100.233
3 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 1:59 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 259 PM CDT FRI JUN 11 2004 .SHORT TERM... STAGNANT UPPER AIR PATTERN CONTINUES WITH UPPER RIDGE OVER THE EAST...AND ZONAL W/SW FLOW OVER MUCH OF THE CENTRAL AND WESTERN CONUS. HOT AND DRY WEATHER TO CONTINUE ACROSS WEST TEXAS...WITH TEMPS WELL ABOVE AVERAGE NEXT FEW DAYS. DRYLINE HAS MIXED EASTWARD THIS AFTERNOON INTO THE ROLLING PLAINS WITH 60S DEGREE DEWPOINTS THERE..WITH DRY 20S AND 30S ACROSS MUCH OF THE SOUTH PLAINS. NO LARGE SCALE FORCING FOR CONVECTION...HOWEVER MODERATE TO EXTREME INSTABILITY EXISTS OVER THE EAST...ESPECIALLY OVER THE SOUTHERN ROLLING PLAINS WHERE LAPS IS INDICATING OVER 4000 J/KG OF CAPE AS OF 2 PM. LOW LEVEL CONVERGENCE HAS NOT BEEN IMPRESSIVE...AS WINDS HAVE VEERED OVER MOST OF THE REGION. STILL A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF DRYLINE. WITH DECENT SHEAR AND INSTABILITY...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DRYLINE WILL RETREAT TONIGHT EAST ONTO THE SOUTH PLAINS AS LOW LEVEL JET DEVELOPS ALONG EASTERN TIER COUNTIES. COULD SEE SOME LOW CLOUDS EAST...BUT CONFIDENCE NOT HIGH ATTM FOR ANYTHING BUT VERY BRIEF STRATUS. ON SATURDAY...SIMILAR PATTERN WITH DRYLINE MIXING EAST AND A SLIGHT CHANCE OF THUNDERSTORMS OFF THE CAPROCK. AGAIN ANY THAT DEVELOP WILL LIKELY BE STRONG TO SEVERE. LOWS TONIGHT BACK INTO THE 50S NW...60S MOST AREAS...WITH NEAR 70 SOUTHEAST IN DEEPER MOISTURE. TOMORROW...ANOTHER HOT ONE WITH TEMPS IN THE MID TO UPPER 90S AREAWIDE. .LONG TERM... SHTWV TROF MOVING INTO THE DESERT SW AND AN AMPLIFYING TROF OVER THE MS VALLEY WILL CONTRIBUTE TO AMPLIFYING AN UPR RIDGE OVER NM AND WTX THRU TUE. THUS MAINTAINING THE HOT AND DRY FCST SUN THRU TUE LOOKS REASONABLE. THERMAL RIDGE TO INCREASE IN STRENGTH AS 700MB TEMPS FCST TO WARM A COUPLE DEGREES EACH DAY...AND SHOULD EFFECTIVELY CAP ANYTHING MORE THAN ISOLD SHORT-LIVED CONVECTION...ESP BY MON. AFTER TUE...RIDGE BEGINS TO SHIFT NW AND WEAKENS SLIGHTLY AS PERSISTENT SHEAR AXIS OVER LOWER MS/GULF COAST SHIFTS WEST INTO TX AND ENERGY MOVING FROM BAJA INTO SRN NM AND WTX UNDERCUT IT SOMEWHAT. MEANWHILE...THE STRONG RIDGING SHOULD ALSO ALLOW DEEPER MOISTURE TO MOVE BACK INTO THE NORTH AND WEST...PROBABLY MORE ROBUSTLY THAN MODEL DEPICTIONS. BY WED...A SHTWV TROF EMBEDDED IN ZONAL FLOW OVER THE NORTHERN CONUS WILL DRIVE A SFC FRONT INTO THE CENTRAL PLAINS AND SHOULD BE APPROACHING THE PANHANDLES AS CONVECTION ALONG IT HELPS PUSH IT SOUTH. EXACT EVOLUTION OF FRONT IS IMPOSSIBLE TO TELL AT THIS POINT...THE 12Z GFS FCST POSITION OF THE FRONT ON TUE NIGHT IS SLIGHTLY NORTH OF 0Z RUN. PREV FCST HAD LOW POPS ASSOCIATED WITH FRONT ACROSS THE NE COUNTIES WED INTO THU AND FEEL THIS POSSIBILITY IS STILL WARRANTED. ANOTHER SHTWV TROF MOVING INTO THE NORTHERN PLAINS ON WED MAY HELP THE CDFNT MAKE ANOTHER RUN AT THE PANHANDLES BY THU. AGAIN..THIS ALREADY HANDLED IN THE GRIDS WITH LOW POPS MAINLY OFF THE CAPROCK. ALSO MAINTAINED TREND OF LOWER HIGH TEMPS AFTER TUE WITH DECREASING TEMPS ALOFT AND INCREASED BL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 95 58 95 / 0 10 10 0 TULIA 62 95 64 95 / 10 10 10 0 PLAINVIEW 64 95 66 96 / 10 10 10 0 LEVELLAND 64 97 64 98 / 0 10 10 0 LUBBOCK 66 97 66 98 / 10 10 10 0 BROWNFIELD 66 97 66 98 / 10 10 10 0 CHILDRESS 69 95 70 95 / 20 20 20 10 SPUR 69 96 67 97 / 20 20 20 10 ASPERMONT 71 95 69 95 / 20 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI JUN 11 2004 TXZ021>044-121630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL FORM OVER THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE THIS AFTERNOON AND EVENING. IF STORMS DO FORM...THERE IS SUFFICIENT INSTABILITY AND WIND SHEAR FOR SOME STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HOWEVER...CHANCES OF STORM FORMATION ARE RELATIVELY LOW AS THE DRYLINE...LOCATED ALONG A CHILDRESS TO LUBBOCK AND TAHOKA LINE AT 11 AM IS EXPECTED TO CONTINUE MOVING SLOWLY EAST THIS AFTERNOON THUS LIMITING MOISTURE IN THE AREA. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SATURDAY AFTERNOON AND EVENING ACROSS THE ROLLING PLAINS AS THE DRYLINE AGAIN PROGRESSES TO EAST INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 616 PM CDT FRI JUN 11 2004 TXZ026-032-037-038-043-044-120400- CHILDRESS-COTTLE-DICKENS-KENT-KING-STONEWALL- 616 PM CDT FRI JUN 11 2004 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR PARTS OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND THE LOW ROLLING PLAINS INCLUDING THE FOLLOWING COUNTIES... CHILDRESS...COTTLE...DICKENS...KENT...KING AND STONEWALL
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Citizen reported golfball size hail.
Strong thunderstorm winds removed siding from a building.
Highway 380 was flooded between Aspermont and Old Glory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406810, 5406811, 5406814, 5406812, 5406813.